Alert archive / Washington / Gale Warnings in 2012
Gale Warning 43, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 14, 2012, 8:31 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 8:31 PM PDT (03:31 UTC)
- Expired
- Apr 15, 2012, 12:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
134 WHUS76 KSEW 150331 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 831 PM PDT SAT APR 14 2012 PZZ131-132-151145- /O.UPG.KSEW.SC.Y.0961.000000T0000Z-120415T1200Z/ /O.NEW.KSEW.GL.W.0043.120415T0331Z-120415T0700Z/ /O.NEW.KSEW.SC.Y.0962.120415T0700Z-120415T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 831 PM PDT SAT APR 14 2012 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-151145- /O.CON.KSEW.SC.Y.0961.000000T0000Z-120415T1200Z/ ADMIRALTY INLET- 831 PM PDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WIND...WEST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 14, 3:30 PM PDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 14, 3:30 PM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PDT SAT APR 14 2012
.SYNOPSIS...AN UPPER LEVEL RIDGE WILL MAINTAIN DRY AND MILD WEATHER
ACROSS WESTERN WASHINGTON TONIGHT AND SUNDAY. A WEAK WEATHER SYSTEM
WILL BRING A LITTLE RAIN TO THE AREA LATE SUNDAY NIGHT AND MONDAY.
LOOK FOR A BREAK IN THE WEATHER ON TUESDAY THEN MORE SHOWERS ON
WEDNESDAY AS OUR NEXT FRONT ARRIVES. ANOTHER FRONT WILL CROSS THE
AREA ON FRIDAY.
&&
.SHORT TERM...SKIES ACROSS WESTERN WA ARE MOSTLY SUNNY THIS
AFTERNOON WITH TEMPS IN THE MID 50S TO LOWER 60S. KATX SHOWS A FEW
WEAK ECHOES OVER THE NORTH CASCADES - WHERE ISOLATED EVENING SHOWERS
MAY BE FOUND. OTHERWISE...ANOTHER PLEASANT EVENING ON TAP.
ONSHORE FLOW WILL INCREASE LATE TONIGHT WITH THE MARINE LAYER
SPREADING FARTHER INLAND SUNDAY MORNING...LIKELY THROUGH THE
INTERIOR. SO SUNDAY WILL START OUT MOSTLY CLOUDY IN THE LOWLANDS.
BUT WE SHOULD BREAK OUT DURING THE AFTERNOON FOR PARTLY SUNNY SKIES.
TEMPS WILL BE A FEW DEGREES WARMER THAN TODAY...ESPECIALLY IN THE
INTERIOR. THE UPPER LEVEL RIDGE WILL EXIT SUN NIGHT AS OUR NEXT PAC
SYSTEM APPROACHES.
STILL LOOKS LIKE WE WILL SEE A LITTLE RAIN ON MONDAY AS A WEAKENING
FRONT DRAGS THROUGH WESTERN WA. THE MORNING PERIOD LOOKS
WETTER...WITH A FEW POST FRONTAL SHOWERS IN THE AFTERNOON /POSSIBLE
PSCZ OVER THE NORTH SOUND/.
TUESDAY IS LOOKING MAINLY DRY AS WE WAIT FOR THE NEXT SYSTEM. AS A
RESULT CUT BACK ON THE POPS...LIMITING 20-30S FOR THE COAST AND
MOUNTAINS. 33
.LONG TERM...THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH THE END
OF THE WEEK FOR MORE SHOWERS AND COOLER WEATHER. A BROAD UPPER LEVEL
LOW WILL SPIN OVER THE NE PAC...WHILE SENDING A PAIR OF FRONTS
THROUGH WESTERN WA. THE FIRST FRONT IS SLATED FOR WED...A BREAK ON
THU...THEN THE SECOND FRONT ON FRI. THERE ARE A FEW TIMING
DIFFERENCES BETWEEN THE MODELS SO WON/T NAIL DOWN THE EXACT DETAILS
JUST YET. 33
&&
.AVIATION...AN OFFSHORE UPPER RIDGE WILL SHIFT EAST OVER THE AREA
SUNDAY. MODERATE ONSHORE FLOW IN THE STRAIT WILL WEAKEN SUNDAY. THE
AIR MASS IS GENERALLY DRY AND STABLE. LOW LEVEL MOISTURE WILL
INCREASE TONIGHT...BRINGING STRATUS TO MOST AREAS SUNDAY MORNING.
VISIBLE SATELLITE IMAGERY SHOWS STRATUS BURNED BACK TO THE COAST
THIS AFTERNOON. INCREASING ONSHORE FLOW WILL BRING THE STRATUS BACK
INLAND LATE TONIGHT FOR WIDESPREAD LOW CLOUDS SUNDAY MORNING.
CEILINGS UNDER THE STRATUS WILL BE MOSTLY IFR NEAR PUGET SOUND TO
LOW END VFR ON THE COAST. INLAND AREAS SHOULD CLEAR BY AFTERNOON BUT
THE COAST IS LIKELY TO REMAIN CLOUDY ALL DAY.
KSEA...DISCUSSION ABOVE APPLIES. WIND IS TRYING TO COME AROUND TO
NORTHWEST THIS EVENING 4-7 KT...MAY NOT QUITE MAKE IT BEFORE
BECOMING SOUTHWEST 5-9 KNOTS OVERNIGHT. LOW CLOUDS WILL LIKELY
DEVELOP SUNDAY MORNING...PROBABLY AFTER 12Z AT THE TERMINAL.
CLEARING BY 19Z. CHB
&&
.MARINE...INCREASING ONSHORE FLOW WILL PRODUCE SMALL CRAFT ADVISORY
WESTERLY WINDS CENTRAL AND EAST STRAIT AND ADMIRALTY INLET TONIGHT.
A WEAK FRONT WILL MOVE THROUGH THE WATERS SUNDAY NIGHT AND MONDAY.
WINDS ARE EXPECTED TO STAY MOSTLY BELOW 20 KNOTS WITH THIS SYSTEM
BUT MODERATE ONSHORE FLOW BEHIND THE FRONT MONDAY NIGHT COULD
PRODUCE SOME SMALL CRAFT ADVISORY LEVEL WINDS PUGET SOUND AND STRAIT
OF JUAN DE FUCA.
A SOMEWHAT STRONGER SYSTEM TUESDAY NIGHT COULD BRING ANOTHER ROUND
OF SMALL CRAFT ADVISORY WINDS...MAINLY TO THE COAST. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
SMALL CRAFT ADVISORY CENTRAL/EAST STRAIT AND ADMIRALTY INLET.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD VISIT...
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:31 PM PDT | Small Craft Advisory | SEW | 8 hr | |
| Apr 15, 2:52 PM PDT | Small Craft Advisory | SEW | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.